Jump to content



Photo

Sexual Side Effects (21F)


  • Please log in to reply
5 replies to this topic

#1 TellMeWhy123

TellMeWhy123

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 22 July 2020 - 02:02 PM

 I have been on duloxetine 30mg for about 5 months now and it has helped with my depression a lot. I am in a better place emotionally and after reading about some of the scary side effects/withdrawal symptoms I have decided to get off. So I am doing okay with the taper, and because the brain fog is tough but manageable and thankfully I haven't experienced anything like zaps yet, maybe just some mild headaches, I decided to just skip the capsule every day until I can't handle the withdrawal symptoms anymore. That's actually working just fine and I went from 2 days off to 6 days off over the course of a few weeks. Hopefully it won't hit me down the line, I guess I will see.

 

Right now I'm really worried about the sexual side effects and whether my libido will return once I am completely off it. I have read that among the antidepressants Wellbutrin/bupropion can be less harmful to libido and that switching from another drug to bupropion that that can actually help increase libido in some patients, but am feeling very skeptical right now of being on any psychiatric medication in general. Does anyone have more information for me? Very upset that these symptoms aren't better advertised to patients by doctors BEFORE prescribing these kinds of drugs.


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,160 posts
  • LocationMissouri

Posted 22 July 2020 - 02:14 PM

Welcome TMW

 

There is a condition called PSSD (I refer you to the ebook for details). Studies have shown that sexual function usually returns after you have been off Cymbalta for about 3 months.  I will be back soon to give you some details. 


#3 TellMeWhy123

TellMeWhy123

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 22 July 2020 - 02:38 PM

Thank you! fingers crossed.. I went through the ebook a bit but couldn't make my way through a lot of the scientific jargon. I just feel like I'm so young to permanently lose my ability to get aroused, that alone makes me worried for a depressive relapse once I'm fully off. I know it's too soon to tell, I'll have to wait to see how things go over the course of my taper, but have any women here gone through treatment for permanently decreased libido after Cymbalta/antidepressants (psychotherapy, herbal remedies, maybe some treatments intended for post-menopausal women)?


#4 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,160 posts
  • LocationMissouri

Posted 22 July 2020 - 03:38 PM

I (male) had a severe case of PSSD from Cymbalta. There have been around 6 to 8 other members )half men and half women) who have had PSSD as well. As far as I know all recovered in the 3 month time period except me. The key as to whether or not it is "permanent" is whether there is an associated failure to produce estrogen or testosterone. I saw 4 professionals about my condition and all said the same thing...no treatment. I can tell you that I went on the biggest PSSD forum and scanned all the entries to look at what others had tried and was not impressed BUT when I logged how long it was for their members to recover it was always between 6 and 7 years. Behold, in my 6th year mine went away and am now back to normal. From my review of medical journals and forums I would put like this. Around 95% recover within 3 months after coming off the Cymbalta. The 5% left recovered in 6 to 7 years. There is a long list of supplements and prescription medications in the medical journals and forums and there is no clear cut answer. Twice as many say a supplement didn't work compared to those who said it did work.

 

I would like to caution you about one thing. About 3 days after you finish the Cymbalta most go through a period of mania and hypersexuality (even the women). It is not unusual to have intercourse 8 to 10 times a day. This period only lasts 3 or 4 days typically. It has certainly lead to a lot of marital problems for a couple members so be prepared. 

 

Do not hesitate to post with any questions you may have at any time. We are here to help. 


#5 TellMeWhy123

TellMeWhy123

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 22 July 2020 - 04:13 PM

This is somewhat reassuring, thank you. I'm really grateful a place like this exists online, and for all of your advice. Take care!


#6 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,050 posts
  • LocationKent, UK

Posted 22 July 2020 - 04:51 PM

Hi there TellMeWhy123

 

Welcome to the forum - long day for me, so only just got round to getting on here today, but I would have said Hat was your best bet for this line of questioning, given that the dear chap has "been there, done that".

 

It is only natural to start questioning these things as a result of weening from such drugs, but one can do more harm in worrying - insomuch that it causes more stress - when your body will be struggling to find its "normal" levels of stress (and libido and many other things).

 

As difficult as it is, you need to carry things on as normal as possible so that your system gets its best shot at what your normal was pre-meds.

 

Hope that makes sense, and as Hat said, any questioning, thoughts or musing, just ask!

 

IUN





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users